Alert archive / Louisiana / Tornado Warnings in 2009
Tornado Warning 46, NWS Shreveport, LA
NWS Shreveport, LA issued this tornado warning at May 3, 2009, 9:02 AM CDT for Jackson Parish, Ouachita Parish, Louisiana. It was in force for 36 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 3, 2009, 9:02 AM CDT (14:02 UTC)
- Expired
- May 3, 2009, 9:38 AM CDT
- In force
- 36 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
Counties Jackson Parish, LA, Ouachita Parish, LA
The radar
The Shreveport radar (KSHV), 156 km from the middle of the area, began a volume at 14:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 3, 9:25 AM CDT | TSTM WND DMG | 7 Wsw Monroe, LA | SEVERAL TREES DOWN ALONG NEW NATCHITOCHES ROAD NEAR THE PATH OF A DOPPLER RADAR INDICATED TORNADO. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 3, 5:12 AM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 2.0 hours before the alert went out and 198 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1741 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 484 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km storm-relative helicity
- 200 m²/s²
- 0-3 km storm-relative helicity
- 237 m²/s²
- Significant tornado parameter
- 2.4
- Supercell composite
- 9.4
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS54 KSHV 031402
TORSHV
LAC049-073-031500-
/O.NEW.KSHV.TO.W.0046.090503T1402Z-090503T1500Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
902 AM CDT SUN MAY 3 2009
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A
* TORNADO WARNING FOR...
NORTHEASTERN JACKSON PARISH IN NORTH CENTRAL LOUISIANA...
OUACHITA PARISH IN NORTH CENTRAL LOUISIANA...
THIS INCLUDES THE CITIES OF...WEST MONROE...MONROE...CLAIBORNE...
BROWNSVILLE-BAWCOMVILLE...
* UNTIL 1000 AM CDT
* AT 901 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 17 MILES
SOUTHWEST OF CLAIBORNE...OR 13 MILES SOUTHEAST OF RUSTON...MOVING
EAST NORTHEAST AT 25 MPH.
* THE TORNADO WILL BE NEAR...
CLAIBORNE AND BROWNSVILLE-BAWCOMVILLE BY 940 AM CDT...
WEST MONROE BY 945 AM CDT...
MONROE AND 7 MILES NORTH OF RICHWOOD BY 950 AM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING
DESTRUCTIVE STRAIGHT LINE WINDS.
HEAVY RAINFALL MAY OBSCURE THIS TORNADO. TAKE COVER NOW IF YOU WAIT
TO SEE OR HEAR IT COMING...IT MAY BE TOO LATE TO GET TO A SAFE PLACE.
NUMEROUS TREES AND POWER LINES HAVE BEEN DOWNED ACROSS EASTERN
BIENVILLE AND NORTHERN JACKSON PARISH NEAR QUITMAN WITH THIS STORM.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 AM CDT
SUNDAY MORNING FOR NORTHWESTERN LOUISIANA AND NORTHEASTERN TEXAS.
&&
LAT...LON 3239 9199 3231 9201 3228 9202 3228 9244
3249 9256 3250 9242 3258 9238 3259 9224
3265 9215 3265 9204 3244 9195
TIME...MOT...LOC 1401Z 248DEG 23KT 3243 9245
$$
151 follow-up statement
000
WWUS54 KSHV 031438
SVSSHV
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
938 AM CDT SUN MAY 3 2009
LAC049-073-031446-
/O.CAN.KSHV.TO.W.0046.000000T0000Z-090503T1500Z/
OUACHITA LA-JACKSON LA-
938 AM CDT SUN MAY 3 2009
...THE TORNADO WARNING FOR JACKSON AND OUACHITA PARISHES IS
CANCELLED...
THE SEVERE THUNDERSTORM THAT PROMPTED THE EARLIER TORNADO WARNING
HAS WEAKENED AND WAS NO LONGER SEVERE. HOWEVER...MODERATE TO HEAVY
RAINFALL WILL CONTINUE ACROSS JACKSON AND OUACHITA PARISHES
THROUGHOUT THE REMAINDER OF THE MORNING...AND COULD LINGER THROUGH
EARLY AFTERNOON.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 AM CDT
SUNDAY MORNING FOR NORTHWESTERN LOUISIANA AND NORTHEASTERN TEXAS.
LAT...LON 3239 9199 3231 9201 3228 9202 3228 9244
3249 9256 3250 9242 3258 9238 3259 9224
3265 9215 3265 9204 3244 9195
TIME...MOT...LOC 1436Z 248DEG 23KT 3251 9220
$$
15What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this tornado warning went out at May 3, 5:15 AM CDT, 3 hours 47 minutes earlier.
Area forecast discussion, May 3, 5:15 AM CDT, 3 hours 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
515 AM CDT SUN MAY 3 2009
.DISCUSSION...
WILL CONTINUE TO CARRY A FLASH FLOOD WATCH FOR THE ENTIRE FOUR
STATE REGION UNTIL 7 PM CDT THIS EVENING. ADDITIONAL RAINFALL...
HEAVY AT TIMES...WILL OCCUR OVER MUCH OF THE AREA AS A SURFACE LOW
PRESSURE SYSTEM OVER NORTHEAST TEXAS AND ANOTHER OVER SOUTHEAST OKLAHOMA
ALONG WITH HIGH PRESSURE OFF TO THE EAST PULL IN A MOIST AND
UNSTABLE AIRMASS. A COLD FRONT TRAILING SOUTHWEST FROM THE LOW
WILL MOVE EAST LATER DURING THE DAY AS AN UPPER TROUGH MOVING
ACROSS NORTH TEXAS AND OKLAHOMA. THIS WILL RESULT IN LOCALLY
HEAVY RAINFALL AND THERE WILL BE A CONTINUED THREAT FOR SEVERE
THUNDERSTORMS PRODUCING LARGE HAIL AND HIGH AND DAMAGING WINDS.
WILL BE ISSUING A NEW SEVERE THUNDERSTORM WATCH TO REPLACE THE
PREVIOUS THAT COVERS ALL OF NORTHWEST AND NORTH CENTRAL LOUISIANA
AND MUCH OF NORTHEAST TEXAS. RAINS WILL TAPER OFF OVERNIGHT FROM
WEST TO EAST AS THE UPPER TROUGH SHIFTS ACROSS THE MISSISSIPPI RIVER...
AND THE FRONTAL BOUNDARY SHIFTS SOUTH OUT OF THE AREA. THERE WILL
BE A VERY BRIEF PERIOD OF NO CHANCES FOR SHOWERS AND THUNDERSTORMS
MONDAY AND FOR MONDAY NIGHT...BUT WITH A SLIGHT NORTHWEST
FLOW/NEARLY ZONAL PATTERN ACROSS THE LOWER HALF OF THE COUNTRY
UPPER DISTURBANCES MOVING THROUGH THE FLOW WILL PRODUCE SHOWERS
AND THUNDERSTORMS FOR THE AREA THROUGH THE WEEK. /06/
&&
.AVIATION...
WIDESPREAD SHOWERS AND THUNDERSTORMS THIS MORNING WILL CONTINUE TO
MAKE STEADY PROGRESS EASTWARD WITH CEILINGS HOVERING BETWEEN IFR AND
MVFR IN AND OUT OF STORMS. NEW CONVECTION FIRING NEAR THE I-35
CORRIDOR ACROSS CENTRAL AND NORTHERN TEXAS EARLY THIS MORNING WILL
KEEP ALL TERMINALS IN AND OUT OF THUNDER THROUGH AT LEAST MUCH OF
THE MORNING. CONVECTION SHOULD BEGIN ENDING FROM WEST TO EAST BY
MIDDAY WITH THE PASSAGE OF A FRONTAL SYSTEM. EXPECT WINDS TO SHIFT
TO THE NORTHWEST BEHIND THE FRONT. NOT CONFIDENT ON THE DEVELOPMENT
OF LOW CLOUDS BEHIND THE FRONT TODAY INTO TONIGHT AS GUIDANCE
SUGGESTS SO WILL CONTINUE TO MONITOR THIS TREND AND MAY NEED TO
MENTION MVFR CEILINGS ACROSS THE REGION TONIGHT. /13/
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 77 59 78 60 82 / 90 40 10 10 20
MLU 79 62 76 57 83 / 90 50 20 10 20
DEQ 68 53 74 57 77 / 70 30 10 20 40
TXK 72 55 75 57 80 / 80 40 10 20 40
ELD 75 57 75 57 80 / 90 40 20 10 30
TYR 75 57 77 60 84 / 80 40 10 10 20
GGG 76 58 78 60 83 / 80 40 10 10 10
LFK 80 62 81 63 86 / 90 40 10 10 10
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...FLASH FLOOD WATCH THROUGH THIS EVENING FOR THE FOLLOWING ZONES:
ARZ050-051-059>061-070>073.
LA...FLASH FLOOD WATCH THROUGH THIS EVENING FOR THE FOLLOWING ZONES:
LAZ001>006-010>014-017>022.
OK...FLASH FLOOD WATCH THROUGH THIS EVENING FOR THE FOLLOWING ZONES:
OKZ077.
TX...FLASH FLOOD WATCH THROUGH THIS EVENING FOR THE FOLLOWING ZONES:
TXZ126-136>138-149>153-165>167.
FLASH FLOOD WATCH THROUGH THIS EVENING FOR THE FOLLOWING ZONES:
TXZ096-097-108>112-124-125.
&&
06/13Hazardous weather outlook, May 3, 7:11 AM CDT, 1 hour 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 711 AM CDT SUN MAY 3 2009 ARZ050-051-059>061-070>073-OKZ077-TXZ096-097-108>112-124-125- 031800- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION AR-MCCURTAIN-RED RIVER-BOWIE-FRANKLIN-TITUS-CAMP- MORRIS-CASS-WOOD-UPSHUR- 711 AM CDT SUN MAY 3 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL AND SOUTHWEST ARKANSAS...SOUTHEAST OKLAHOMA...AND NORTHEAST TEXAS GENERALLY NORTH OF AN EL DORADO ARKANSAS TO LINDEN...GILMER...AQNDD MINEOLA TEXAS LINE. .DAY ONE...TODAY AND TONIGHT... STRONG TO SEVERE THUNDERSTORMS WILL BE PRODUCING LOCALLY HEAVY RAINFALL OVER LOCATIONS THAT HAVE ALREADY HAD FROM 3 TO 6 INCHES OF RAIN THAT SATURATED THE SOILS AND RESULTED IN WIDESPREAD FLOODING. ADDITIONAL HEAVY RAINS WILL ADD TO THE SITUATION. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... SHOWERS AND THUNDERSTORMS WILL BE TAPERING OFF ON MONDAY AND MONDAY NIGHT...BUT LOOK TO RETURN AROUND MID WEEK. ADDITIONAL MODERATE TO HEAVY RAINFALL WILL BE POSSIBLE ALONG WITH STRONG TO SEVERE THUNDERSTORMS INTO LATE WEEK. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGERS...HAM RADIO OPERATORS...AND STORM SPOTTERS MAY BE REQUIRED TODAY BUT SHOULD NOT BE NEEDED FOR SEVERE WEATHER TONIGHT. LAZ001>006-010>014-017>022-TXZ126-136>138-149>153-165>167-031800- CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-UNION LA-DE SOTO- RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA-NATCHITOCHES-WINN- GRANT-CALDWELL-LA SALLE-MARION-SMITH-GREGG-HARRISON-CHEROKEE-RUSK- PANOLA-NACOGDOCHES-SHELBY-ANGELINA-SAN AUGUSTINE-SABINE TX- 711 AM CDT SUN MAY 3 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST TEXAS AND NORTHEAST TEXAS...AND NORTHWEST AND NORTH CENTRAL LOUISIANA. .DAY ONE...TODAY AND TONIGHT... STRONG TO SEVERE THUNDERSTORMS WILL BE PRODUCING LOCALLY HEAVY RAINFALL OVER LOCATIONS THAT HAVE ALREADY HAD FROM 1 TO 2 INCHES OF RAIN THAT HAS MOISTENED THE SOILS. ADDITIONAL HEAVY RAINS WILL QUICKLY SATURATE THE SOILS RESULTING IN RAPID WATER RUNOFF AND FLASH FLOODING. SEVERE THUNDERSTORMS WILL BE CAPABLE OF PRODUCING HIGH AND DAMAGING WINDS TO NEAR 60 TO 70 MPH IN BOWING LINES...DOWNING NUMEROUS TREES AND SOME POWER LINES. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... SHOWERS AND THUNDERSTORMS WILL BE TAPERING OFF ON MONDAY AND MONDAY NIGHT...BUT LOOK TO RETURN AROUND MID WEEK. ADDITIONAL MODERATE TO HEAVY RAINFALL WILL BE POSSIBLE ALONG WITH STRONG TO SEVERE THUNDERSTORMS INTO LATE WEEK. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGERS...HAM RADIO OPERATORS...AND STORM SPOTTERS MAY BE REQUIRED TODAY BUT SHOULD NOT BE NEEDED FOR SEVERE WEATHER TONIGHT. 06
In the hours before
Local storm report, May 3, 8:20 AM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
820 AM CDT SUN MAY 03 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0810 AM FLASH FLOOD 5 SW SHREVEPORT 32.42N 93.86W
05/03/2009 CADDO LA TRAINED SPOTTER
WATER COVERING SOME STREETS IN SOUTHERN HILLS
SUBDIVISION.
&&
03Local storm report, May 3, 8:22 AM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
822 AM CDT SUN MAY 03 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0745 AM TSTM WND DMG MANSFIELD 32.03N 93.70W
05/03/2009 DE SOTO LA LAW ENFORCEMENT
SEVERAL TREES AND POWERLINES DOWN ACROSS THE PARISH. THE
CITIES OF MANSFIELD AND LOGANSPORT ARE WITHOUT POWER.
&&
18Local storm report, May 3, 8:36 AM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
836 AM CDT SUN MAY 03 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0810 AM TSTM WND DMG NATCHITOCHES 31.76N 93.10W
05/03/2009 NATCHITOCHES LA LAW ENFORCEMENT
TREES AND POWERLINES ARE DOWN ALL ACROSS THE PARISH.
&&
18Local storm report, May 3, 8:41 AM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
841 AM CDT SUN MAY 03 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0745 AM TSTM WND DMG RINGGOLD 32.33N 93.28W
05/03/2009 BIENVILLE LA LAW ENFORCEMENT
SEVERAL TREES DOWN ALONG THE PATH OF A DOPPLER RADAR
INDICATED TORNADO BETWEEN RINGGOLD AND BIENVILLE.
&&
18Local storm report, May 3, 8:44 AM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
844 AM CDT SUN MAY 03 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 AM TSTM WND DMG COUSHATTA 32.02N 93.34W
05/03/2009 RED RIVER LA LAW ENFORCEMENT
SEVERAL TREES AND POWERLINES DOWN ALL ACROSS THE PARISH.
&&
18Local storm report, May 3, 8:57 AM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
857 AM CDT SUN MAY 03 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0856 AM FLASH FLOOD LEWISVILLE 33.36N 93.58W
05/03/2009 LAFAYETTE AR LAW ENFORCEMENT
SEVERAL RURAL ROADS FLOODED IN LAFAYETTE COUNTY.
&&
03The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 2, 7:04 PM CDT | Severe Thunderstorm Warning | SHV | Union | 26 min |
| May 2, 7:35 PM CDT | Severe Thunderstorm Warning | SHV | Claiborne, Lincoln, Union | 55 min |
| May 2, 8:22 PM CDT | Severe Thunderstorm Warning | SHV | Lincoln, Ouachita, Union | 38 min |
| May 3, 1:01 AM CDT | Severe Thunderstorm Warning | SHV | Bossier, Caddo | 59 min |
| May 3, 2:34 AM CDT | River Flood Warning | SHV | Webster | 21 days |
| May 3, 5:38 AM CDT | Severe Thunderstorm Warning | SHV | Caldwell, Jackson, Ouachita, Winn | 37 min |
| May 3, 6:52 AM CDT | Severe Thunderstorm Warning | SHV | De Soto, Sabine | 53 min |
| May 3, 7:18 AM CDT | Flash Flood Warning | SHV | Bossier, Caddo | 4 hr |
| May 3, 7:36 AM CDT | Tornado Warning | SHV | Bienville, Jackson, Lincoln | 39 min |
| May 3, 7:44 AM CDT | Severe Thunderstorm Warning | SHV | Bienville, Caddo, De Soto, Grant, Jackson, Natchitoches and 3 more | 61 min |
| May 3, 7:57 AM CDT | Flash Flood Warning | SHV | Bienville, Claiborne, Lincoln, Red River, Webster | 4 hr |
| May 3, 8:01 AM CDT | Tornado Warning | SHV | Bienville, Jackson | 59 min |
| May 3, 8:43 AM CDT | Severe Thunderstorm Warning | SHV | Caldwell, Grant, LaSalle, Natchitoches, Winn | 50 min |
| May 3, 11:50 AM CDT | River Flood Warning | SHV | Caddo | 9 days |
| May 3, 11:54 AM CDT | River Flood Warning | SHV | Bienville, Bossier, Webster | 24 hr |
| May 3, 4:14 PM CDT | River Flood Warning | SHV | Bossier, Webster | 19 hr |
| May 3, 4:14 PM CDT | River Flood Warning | SHV | Bienville, Bossier, Red River, Webster | 42 hr |
Nearby
Tornado Warnings in Louisiana, 2009Every tornado warning in 2009Tornadoes in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.